Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Had unprotected sex, took pill and bleeded heavily. Experiencing cramps and started bleeding again. Suggestion?

Hi, wondering if someone can help. My periods come on a regular 28 day cycle and the last but one was 18th January (so expecting last one on 16th Feb). I had unprotected sex with my partner and took the morning after pill mid cycle. I bled heavily afterwards and then my Feb period was delayed by 4 days (started on 20th Feb). The period was normal and passed within 3 days as usual. However yesterday and this morning I have been experiencing cramps and feeling low (normal PMS symptoms) and have started bleeding again. What could the reason be for this and should I see my doctor?
Asked On : Mon, 4 Mar 2013
Answers:  2 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
OBGYN 's  Response
May 2013
Hi,
Thanks for the query.
Emergency pill can cause menstrual irregularities as side effects.
So the heavy flow and inter-menstrual bleeding you are expecting could be because of these.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
These side effects will subside soon with out the need of medication.
But if the symptoms are persisting and bleeding becomes heavy better to consult gynecologist once.

Take care.

Answered: Tue, 5 Mar 2013
I find this answer helpful
OBGYN Dr. Sree Gouri SR's  Response
May 2013
Hi,
Thanks for the query.
Emergency pill can cause menstrual irregularities as side effects.
So the heavy flow and inter-menstrual bleeding you are expecting could be because of these.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
These side effects will subside soon with out the need of medication.
But if the symptoms are persisting and bleeding becomes heavy better to consult gynecologist once.

Take care.

Answered: Tue, 5 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor